Alert archive / Pennsylvania / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 134, NWS Pittsburgh, PA

July 24, 20124 counties in Pennsylvania; Hancock County, West Virginia

NWS Pittsburgh, PA issued this severe thunderstorm warning at Jul 24, 2012, 8:02 AM EDT for 4 counties in Pennsylvania; Hancock County, West Virginia. It was in force for 43 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 24, 2012, 8:02 AM EDT (12:02 UTC)
Expired
Jul 24, 2012, 8:45 AM EDT
In force
43 min
Issued by
NWS Pittsburgh, PA
Area
Storm-based polygon

Counties Allegheny County, PA, Beaver County, PA, Washington County, PA, Westmoreland County, PA, Hancock County, WV

The radar

The Pittsburgh radar (KPBZ), 25 km from the middle of the area, began a volume at 12:01 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 24, 8:14 AM EDTHAIL 1.25Imperial, PAEVENT OCCURRED BETWEEN 759 AM 07/24/2012 AND 814 AM 07/24/2012

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 12 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Pittsburgh, PA (KPIT), launched 12:00Z, 0.0 hours before the alert went out and 10 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Pittsburgh, PA at 12:00Z on 2012-07-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1990 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Pittsburgh, PA at 12:00Z on 2012-07-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 1 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1990 J/kg
Mixed-layer CIN
-32 J/kg
Mixed-layer LCL
849 m above ground
0-6 km bulk shear
30 kt
0-1 km storm-relative helicity
1 m²/s²
0-3 km storm-relative helicity
119 m²/s²
Significant tornado parameter
0.4
Supercell composite
2.4

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

695 
WUUS51 KPBZ 241202
SVRPBZ
PAC003-007-125-129-WVC029-241245-
/O.NEW.KPBZ.SV.W.0134.120724T1202Z-120724T1245Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PITTSBURGH PA
802 AM EDT TUE JUL 24 2012

THE NATIONAL WEATHER SERVICE IN PITTSBURGH HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHWESTERN ALLEGHENY COUNTY IN SOUTHWEST PENNSYLVANIA...
  SOUTH CENTRAL BEAVER COUNTY IN WESTERN PENNSYLVANIA...
  NORTHERN WASHINGTON COUNTY IN SOUTHWEST PENNSYLVANIA...
  SOUTHEASTERN HANCOCK COUNTY IN NORTHERN WEST VIRGINIA...
  EXTREME SOUTHWESTERN WESTMORELAND COUNTY IN SOUTHWEST
  PENNSYLVANIA...

* UNTIL 845 AM EDT

* AT 753 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM.  THIS STORM WAS LOCATED NEAR RACCOON CREEK   
STATE PARK...MOVING SOUTHEAST AT 40 MPH. GOLFBALL SIZE HAIL OF 1.75 
INCHES AND DOWNED TREES HAVE BEEN REPORTED WITH THIS STORM.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO  
  RACCOON CREEK STATE PARK...                 HARSHAVILLE...
  FLORENCE...           BURGETTSTOWN...       IMPERIAL...
  MCDONALD...           OAKDALE...            CARNEGIE...
  BRIDGEVILLE...        CANONSBURG...         UPPER SAINT CLAIR...
  MOUNT LEBANON...

THIS WILL IMPACT THE FOLLOWING HIGHWAYS...

ROUTE 43 IN PENNSYLVANIA BETWEEN MILE MARKERS 38 AND 53.
I-376 BETWEEN MILE MARKERS 51 AND 65.
I-70 IN PENNSYLVANIA BETWEEN MILE MARKERS 26 AND 36.
I-79 IN PENNSYLVANIA BETWEEN MILE MARKERS 50 AND 49.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IN ADDITION TO LARGE HAIL AND DAMAGING WIND...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY! LIGHTNING IS A KILLER. IF YOU CAN HEAR THUNDER...YOU ARE
CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.

PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE. 1-877-633-6772.

&&

LAT...LON 4026 7981 4006 7998 4044 8054 4058 8039
TIME...MOT...LOC 1201Z 308DEG 35KT 4046 8037

$$
1 follow-up statement
980 
WWUS51 KPBZ 241231
SVSPBZ

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
831 AM EDT TUE JUL 24 2012

PAC007-WVC029-241240-
/O.CAN.KPBZ.SV.W.0134.000000T0000Z-120724T1245Z/
BEAVER PA-HANCOCK WV-
831 AM EDT TUE JUL 24 2012

...THE SEVERE THUNDERSTORM WARNING FOR HANCOCK AND BEAVER COUNTIES IS
CANCELLED...

THE STORM THAT PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE LIMITS
AND NO LONGER POSES A SEVERE WEATHER THREAT...THUS THE SEVERE
THUNDERSTORM WARNING HAS BEEN ALLOWED TO EXPIRE.

PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE. 1-877-633-6772.

LAT...LON 4040 8029 4048 8022 4026 7981 4006 7998
TIME...MOT...LOC 1230Z 308DEG 35KT 4037 8011

$$

PAC003-125-129-241245-
/O.CON.KPBZ.SV.W.0134.000000T0000Z-120724T1245Z/
ALLEGHENY PA-WASHINGTON PA-WESTMORELAND PA-
831 AM EDT TUE JUL 24 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 845 AM EDT
FOR WESTMORELAND...WASHINGTON AND ALLEGHENY COUNTIES...

AT 823 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM.  THIS STORM WAS LOCATED NEAR 
OAKDALE...MOVING SOUTHEAST AT 40 MPH.  HALF DOLLAR SIZED HAIL OR 
1.25 INCH HAIL WAS REPORTED IN THE IMPERIAL AREA.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO  
  OAKDALE...            MCDONALD...           BRIDGEVILLE...
  UPPER SAINT CLAIR...  MOUNT LEBANON...      BETHEL PARK...
  MCMURRAY...           BALDWIN...            MONONGAHELA...
  ELIZABETH BORO...     BENTLEYVILLE...

THIS WILL IMPACT THE FOLLOWING HIGHWAYS...

ROUTE 43 IN PENNSYLVANIA BETWEEN MILE MARKERS 37 AND 53.
I-376 BETWEEN MILE MARKERS 57 AND 63.
I-70 IN PENNSYLVANIA BETWEEN MILE MARKERS 28 AND 36.
I-79 IN PENNSYLVANIA BETWEEN MILE MARKERS 50 AND 49.

PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE. 1-877-633-6772.

LAT...LON 4040 8029 4048 8022 4026 7981 4006 7998
TIME...MOT...LOC 1230Z 308DEG 35KT 4037 8011

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pittsburgh, PA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 24, 6:08 AM EDT, 1 hour 54 minutes earlier.

Area forecast discussion, Jul 24, 6:08 AM EDT, 1 hour 54 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PITTSBURGH PA
608 AM EDT TUE JUL 24 2012

.SYNOPSIS...
AS A COLD FRONT MOVES THROUGH TODAY...SEVERE WEATHER COULD IMPACT
LOCATIONS TO THE SOUTH OF PITTSBURGH. ANOTHER FRONT WILL BRING
SCATTERED THUNDERSTORMS FOR THURSDAY AND FRIDAY.

&&

.NEAR TERM /THROUGH TONIGHT/...
COLD FRONT IS CURRENTLY DRAPED ACROSS LOWER MICHIGAN...EXTENDING
EAST TO JUST NORTH OF LAKE ERIE. THE FRONT WILL DROP SOUTH THROUGH
THE REGION TODAY...WITH ENHANCEMENT PROVIDED BY AN UPPER LEVEL
SHORTWAVE THAT IS EXPECTED TO TRACK FROM WISCONSIN SOUTHEAST INTO
NORTH CAROLINA. WHILE EFFECTIVE SHEAR VALUES AROUND 30-35 KTS ARE
EXPECTED TO TRACK ALONG THE FRONT...MODERATE CAPE VALUES WILL
PRIMARILY REMAIN SOUTH OF THE MASON-DIXON LINE. AS A RESULT...THINK
THAT BEST LOCAL POTENTIAL FOR SEVERE WILL REMAIN GENERALLY SOUTH OF
A LINE FROM ZANESVILLE TO MORGANTOWN. HOWEVER...IMPORTANT TO NOTE
THAT SPC SLIGHT RISK FOR SEVERE WEATHER INCLUDES ALL LOCATIONS SOUTH
OF A LINE FROM NEW PHILADELPHIA TO WHEELING AND LATROBE. WITH THE
SHORTWAVE RACING SOUTHEAST...BEST CHANCE FOR ANY PRECIPITATION
SHOULD BE LATE MORNING AND THE EARLY AFTERNOON...PROVIDING ANOTHER
POTENTIAL LIMITING FACTOR FOR SEVERE WEATHER. EXPECT DRY
CONDITIONS EVERYWHERE TONIGHT...AND MUCH COOLER/DRIER AIR. LOWS
SHOULD DROP INTO THE 50S IN ALL LOCATIONS.

&&

.SHORT TERM /WEDNESDAY THROUGH FRIDAY/...
TODAY/S FRONT SHOULD LIFT BACK TO THE NORTH WEDNESDAY AND WEDNESDAY
NIGHT AS A WARM FRONT. STILL UNSURE AS TO JUST HOW PRECIPITATION THE
FRONT WILL GENERATE ON ITS RETURN TRIP. 00Z MODEL RUNS HAVE
ACCELERATED THE WARM FRONT PASSAGE...AND NOW SHOW THAT THE FRONT
WILL LIKELY MOVE THROUGH WEDNESDAY EVENING. THIS TIMING SHOULD LIMIT
DIURNAL ENHANCEMENT OF SHOWERS/STORMS. THE FASTER TIMING WILL ALSO
KEEP WEDNESDAY NIGHT LOWS A BIT HIGHER AS WELL WITH THE REGION
RETURNING TO THE WARM SECTOR MORE QUICKLY.

LOW PRESSURE WILL TRACK FROM LOWER MICHIGAN TOWARDS NEW ENGLAND ON
THURSDAY...DRAGGING A COLD FRONT TO THE SOUTHEAST. WITH THE FRONT
SLIDING THROUGH THE REGION SLOWLY...THIS COULD PROVIDE AN EXTENDED
PERIOD FOR SHOWERS AND STORMS FOR ALL OF THURSDAY AND FRIDAY. ANY
POTENTIAL FOR SEVERE WEATHER ON THURSDAY WILL BE DEPENDENT ON
LOCATION OF THE FRONT. FOR NOW...SPC HAS DEPICTED A BROAD AREA FOR
SEVERE POTENTIAL ON THURSDAY..INCLUDING THE ENTIRE FORECAST AREA.

THURSDAY APPEARS TO BE THE WARMEST DAY WHILE THE REGION IS IN THE
WARM SECTOR...WITH TEMPERATURES AROUND 90. TEMPS SHOULD BE SEASONAL
FOR WEDNESDAY AND FRIDAY.

&&

.LONG TERM /FRIDAY NIGHT THROUGH MONDAY/...
LATEST MEDIUM RANGE MODELS STILL DIG A SHORT WAVE TROUGH ACROSS THE
GREAT LAKES REGION FRIDAY AND SLOWLY MOVE THE TROUGH AXIS MOVE EAST
TO THE NEW ENGLAND COAST BY MONDAY.

KEPT SCATTERED SHOWERS AND THUNDERSTORMS IN THE FORECAST FRIDAY
NIGHT AND SATURDAY...WITH DRY WEATHER EXPECTED SUNDAY INTO MONDAY
AS THE UPPER TROUGH MOVES EAST AND A WEAK SURFACE HIGH BRINGS
DRIER AIR IN FROM THE NORTHWEST.

FORECAST TEMPERATURES ARE CLOSE TO HPC GUIDANCE AND NEAR NORMAL
THROUGH THE EXTENDED PERIOD.

&&

.AVIATION /10Z TUESDAY THROUGH SATURDAY/...
SHRTWV IN NW FLOW WL SUPPORT MOIST...DEEP CONVECTION ALONG SWD SAGGING
CDFNT TODAY. THIS WEATHER IS EXPECTED TO AFFECT PORTS FM PIT SWD
WITH MVFR/ISOLD IFR CONDITIONS AND TAFS HAVE BEEN CONSTRUCTED
ACCORDINGLY USING THE LATEST HRRR TIMING AND GENL PLACEMENT.

OTHERWISE SFC WND WL VEER TO THE W AND NW WITH PASSAGE OF THE SFC
REFLECTION. BUILDING SFC HIGH IS EXPECTED TO RESULT IN VFR
CONDITIONS AT ALL PORTS BY LATE AFTN.

OUTLOOK...TUESDAY NIGHT THROUGH SATURDAY...
GENL VFR...BUT WITH PERIODIC CHCS FOR TSRA/ASSOCIATED RESTRICTIONS
ARE EXPECTED FOR THE REMAINDER OF THE WEEK AS A SERIES OF SHRTWVS
TRACK ACRS THE UPR OH VALLEY.

&&

.PBZ WATCHES/WARNINGS/ADVISORIES...
MD...NONE.
OH...NONE.
PA...NONE.
WV...NONE.

&&
Hazardous weather outlook, Jul 24, 3:24 AM EDT, 4 hours 38 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PITTSBURGH PA
324 AM EDT TUE JUL 24 2012

MDZ001-OHZ039-048>050-057>059-068-069-PAZ029-031-075-076-WVZ002>004-
012-021>023-041-251200-
GARRETT-TUSCARAWAS-COSHOCTON-HARRISON-JEFFERSON OH-MUSKINGUM-
GUERNSEY-BELMONT-NOBLE-MONROE-WASHINGTON-GREENE-FAYETTE-
FAYETTE RIDGES-BROOKE-OHIO-MARSHALL-WETZEL-MARION-MONONGALIA-PRESTON-
TUCKER-
324 AM EDT TUE JUL 24 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MARYLAND...EAST
CENTRAL OHIO...SOUTHWEST PENNSYLVANIA...NORTHERN WEST VIRGINIA AND
NORTHERN PANHANDLE OF WEST VIRGINIA.

.DAY ONE...TODAY AND TONIGHT.

THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS TODAY. THE PRIMARY
THREAT IS DAMAGING WINDS...ALTHOUGH LARGE HAIL IS A SECONDARY
THREAT.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS ON THURSDAY.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

OHZ040-041-PAZ007>009-013>016-020>023-073-074-WVZ001-251200-
CARROLL-COLUMBIANA-MERCER-VENANGO-FOREST-LAWRENCE-BUTLER-CLARION-
JEFFERSON PA-BEAVER-ALLEGHENY-ARMSTRONG-INDIANA-WESTMORELAND-
WESTMORELAND RIDGES-HANCOCK-
324 AM EDT TUE JUL 24 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL OHIO...NORTHWEST
PENNSYLVANIA...SOUTHWEST PENNSYLVANIA...WEST CENTRAL PENNSYLVANIA
AND NORTHERN PANHANDLE OF WEST VIRGINIA.

.DAY ONE...TODAY AND TONIGHT.

HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS ON THURSDAY.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

In the hours before

Special weather statement, Jul 24, 6:40 AM EDT, 1 hour 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
640 AM EDT TUE JUL 24 2012

PAZ014-022-073-241130-
ARMSTRONG PA-BUTLER PA-WESTMORELAND PA-
640 AM EDT TUE JUL 24 2012

...A STRONG THUNDERSTORM WILL AFFECT BUTLER...EXTREME NORTHWESTERN
WESTMORELAND AND SOUTHERN ARMSTRONG COUNTIES...

AT 636 AM EDT...A STRONG THUNDERSTORM WAS LOCATED 6 MILES NORTHWEST
OF BUTLER...MOVING SOUTHEAST AT 30 MPH.

EXPECT HEAVY DOWNPOURS AND GUSTY WINDS AS THIS STORMS MOVES THROUGH.

SOME LOCATIONS THAT WILL BE IMPACTED INCLUDE...
  HOOKER...             BUTLER...             CHICORA...
  LERNERVILLE...        SARVER...             KITTANNING...
  FORD CITY...          CROOKED CREEK LAKE PARK...

PLEASE REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772.

LAT...LON 4080 7933 4059 7951 4090 8009 4105 7996
Special weather statement, Jul 24, 7:25 AM EDT, 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
725 AM EDT TUE JUL 24 2012

OHZ040-041-050-PAZ020-021-029-WVZ001-002-241215-
ALLEGHENY PA-BEAVER PA-BROOKE WV-CARROLL OH-COLUMBIANA OH-HANCOCK WV-
JEFFERSON OH-WASHINGTON PA-
725 AM EDT TUE JUL 24 2012

...A STRONG THUNDERSTORM WILL AFFECT HANCOCK...NORTHEASTERN BROOKE...
NORTHEASTERN CARROLL...NORTHEASTERN JEFFERSON...NORTHWESTERN
WASHINGTON...SOUTHERN COLUMBIANA...SOUTHWESTERN BEAVER AND WEST
CENTRAL ALLEGHENY COUNTIES...

AT 724 AM EDT...A STRONG THUNDERSTORM WAS LOCATED 2 MILES EAST OF
MILLPORT...MOVING SOUTHEAST AT 30 MPH.

EXPECT HEAVY DOWNPOURS HAIL AND GUSTY WINDS AS THIS STORM MOVES
THROUGH.

SOME LOCATIONS THAT WILL BE IMPACTED INCLUDE...
  MILLPORT...           LISBON...
  GUILFORD LAKE STATE PARK...                 SALINEVILLE...
  HAMMONDSVILLE...      WELLSVILLE...         NEWELL...
  EAST LIVERPOOL...     CHESTER...
  TOMLINSON RUN STATE PARK...                 NEW MANCHESTER...
  NEW CUMBERLAND...

THIS WILL IMPACT THE FOLLOWING HIGHWAY...

I-376 BETWEEN MILE MARKERS 49 AND 53.

PLEASE REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772.

LAT...LON 4052 8021 4031 8046 4069 8101 4083 8085
Special weather statement, Jul 24, 7:35 AM EDT, 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
735 AM EDT TUE JUL 24 2012

PAZ014-020>023-073-074-241200-
ALLEGHENY PA-ARMSTRONG PA-BEAVER PA-BUTLER PA-INDIANA PA-
WESTMORELAND PA-WESTMORELAND RIDGES PA-
735 AM EDT TUE JUL 24 2012

...STRONG THUNDERSTORMS WILL AFFECT EASTERN BEAVER...NORTHERN
ALLEGHENY...NORTHERN WESTMORELAND...SOUTHERN ARMSTRONG...SOUTHERN
BUTLER AND SOUTHWESTERN INDIANA COUNTIES...

AT 730 AM EDT...STRONG THUNDERSTORMS WERE ALONG A LINE FROM 2 MILES
SOUTHEAST OF BEAVER FALLS TO 3 MILES WEST OF INDIANA...MOVING
SOUTHEAST AT 25 MPH.

EXPECT HEAVY RAINS GUSTY WINDS AND HAIL AS THESE STORMS MOVE THROUGH.

SOME LOCATIONS THAT WILL BE IMPACTED INCLUDE...
  SHELOCTA...           MARS...               INDIANA...
  FREEPORT...           CROOKED CREEK LAKE PARK...
  BEAVER FALLS...       BEAVER...             CRANBERRY...
  LEECHBURG...          NATRONA HEIGHTS...    VANDERGRIFT...
  HOMER CITY...

THIS WILL IMPACT THE FOLLOWING HIGHWAYS...

I-279 BETWEEN MILE MARKERS 2 AND 13.
I-579 NEAR MILE MARKER 1.
I-376 BETWEEN MILE MARKERS 31 AND 84.
I-79 IN PENNSYLVANIA BETWEEN MILE MARKERS 61 AND 84.
I-76 BETWEEN MILE MARKERS 19 AND 57.

PLEASE REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772.

LAT...LON 4041 7896 4040 7896 4037 7899 4036 7899
      4034 7901 4047 8018 4080 8045 4066 7914
      4042 7895
Local storm report, Jul 24, 7:53 AM EDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
753 AM EDT TUE JUL 24 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0744 AM     HAIL             WELLSVILLE              40.60N  80.66W
07/24/2012  M0.75 INCH       COLUMBIANA         OH   TRAINED SPOTTER

&&

EVENT NUMBER PBZ1200823

JP
Local storm report, Jul 24, 7:58 AM EDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
758 AM EDT TUE JUL 24 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0756 AM     HAIL             WELLSVILLE              40.60N  80.66W
07/24/2012  M1.75 INCH       COLUMBIANA         OH   LAW ENFORCEMENT

            GOLFBALL AND LARGER HAIL REPORTED .

&&

EVENT NUMBER PBZ1200824

The office that day

Everything else NWS Pittsburgh, PA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 24, 6:40 AM EDTSpecial Weather StatementPBZArmstrong, Butler50 min
Jul 24, 7:27 AM EDTSevere Thunderstorm WarningPBZAllegheny, Beaver, Washington33 min
Jul 24, 7:35 AM EDTSpecial Weather StatementPBZAllegheny, Beaver25 min
Jul 24, 8:05 AM EDTSevere Thunderstorm WarningPBZAllegheny, Beaver, Westmoreland40 min
Jul 24, 8:44 AM EDTSevere Thunderstorm WarningPBZArmstrong, Indiana, Westmoreland46 min
Jul 24, 10:41 AM EDTSpecial Weather StatementPBZFayette19 min
Jul 24, 12:31 PM EDTSpecial Weather StatementPBZAllegheny, Beaver29 min
Jul 24, 1:11 PM EDTSpecial Weather StatementPBZAllegheny, Beaver49 min
Jul 24, 1:46 PM EDTSpecial Weather StatementPBZWestmoreland44 min
Jul 24, 2:02 PM EDTSpecial Weather StatementPBZFayette43 min
Jul 24, 2:30 PM EDTSevere Thunderstorm WarningPBZFayette, Westmoreland37 min
Jul 24, 7:25 AM EDTSpecial Weather StatementPBZHancock50 min
Jul 24, 11:11 AM EDTSpecial Weather StatementPBZPreston34 min
Jul 24, 11:24 AM EDTSevere Thunderstorm WarningPBZPreston51 min
Jul 24, 12:48 PM EDTSpecial Weather StatementPBZTucker42 min

Nearby

Severe Thunderstorm Warnings in Pennsylvania, 2012Severe Thunderstorm Warnings in West Virginia, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.